Alert archive / Missouri / Flash Flood Warnings in 2003
Flash Flood Warning 16, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 10, 2003, 3:36 PM CDT for Morgan County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2003, 3:36 PM CDT (20:36 UTC)
- Expired
- Jun 10, 2003, 7:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Morgan County, MO
The radar
The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 521 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 424 m²/s²
- 0-3 km storm-relative helicity
- 496 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 13.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 102036
FFWSGF
MOC141-110030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
336 PM CDT TUE JUN 10 2003
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN MORGAN COUNTY IN MISSOURI
* UNTIL 730 PM CDT.
* AT 334 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED THAT 2 TO 3 AND A HALF INCHES OF RAIN HAS
FALLEN OVER SOUTHERN MORGAN COUNTY DURING THE PAST HOUR.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...ROCKY MOUNT...GRAVOIS MILLS AND BARNETT.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
BECAUSE OF THE HILLY TERRAIN OF THE OZARKS...THERE ARE HUNDREDS OF
LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO
NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT
ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES
AWAY.
LAT...LON 3839 9305 3823 9305 3819 9288 3824 9272
3843 9265
$$
IZZI3 follow-up statements
000
WGUS73 KSGF 102104
FFSSGF
MOC141-110100-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
404 PM CDT TUE JUN 10 2003
...FLASH FLOOD WARNING CONTINUES UNTIL 800 PM CDT FOR SOUTHERN MORGAN
COUNTY...
AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS HAVE MOSTLY MOVED OUT OF THE COUNTY. VERY HEAVY
RAINFALL THAT OCCURRED OVER THE COUNTY COULD STILL LEAD TO FAST
RISES ON AREA CREEKS AND STREAMS...AS WELL AS FLOODED ROADWAYS.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO
OCCUR...ESPECIALLY ALONG SMALL STREAMS AND NEAR LOW WATER CROSSINGS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...VERSAILLES...STOVER...ROCKY MOUNT AND GRAVOIS MILLS.
BECAUSE OF THE HILLY TERRAIN OF THE OZARKS...THERE ARE HUNDREDS OF
LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO
NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT
ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES
AWAY.
LAT...LON 3849 9264 3844 9306 3827 9305 3820 9291
3822 9273
$$
IZZI000 WGUS73 KSGF 102130 FFSSGF MOC141-110030- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 430 PM CDT TUE JUN 10 2003 ...FLASH FLOOD WARNING CONTINUES UNTIL 730 PM CDT FOR SOUTHERN MORGAN COUNTY... AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED THAT UP TO THREE INCHES OF RAIN HAS ALREADY FALLEN OVER THE WARNING AREA...WITH AN ADDIITIONAL ONE TO TWO INCHES POSSIBLE THROUGH 6 PM. THUNDERSTORMS ARE REPEATEDLY DEVELOPING OVER THE WARNED AREA...CAUSING EXCESSIVE RUNOFF AND POSSIBLE FLOODING...ESPECIALLY ALONG SMALL STREAMS AND NEAR LOW WATER CROSSINGS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...LAURIE AND GRAVOIS MILLS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3831 9293 3819 9295 3818 9276 3835 9270 $$ TERRY
000
WGUS73 KSGF 102155
FFSSGF
MOC141-110100-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
454 PM CDT TUE JUN 10 2003
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL MORGAN
COUNTY HAS BEEN CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAW ENFORCEMENT REPORTS INDICATE THAT NO FLOODING HAS OCCURRED IN
MORGAN COUNTY. THE IMMINENT THREAT OF THUNDERSTORMS HAS ENDED FOR
MORGAN COUNTY. A FLOOD WATCH REMAINS IN EFFECT FOR MORGAN COUNTY FOR
TONIGHT.
LAT...LON 3845 9274 3841 9267 3826 9272 3826 9305
3842 9308
$$
IZZIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 1:34 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 10, 1:34 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 134 PM CDT TUE JUN 10 2003 ...WELL ADVERTISED ACTIVE WEATHER PATTERN IS KNOCK KNOCK KNOCKIN ON OUR DOOR... SHORT TERM CONCERNS ARE OBVIOUSLY CENTERED AROUND THE CONVECTION THIS AFTERNOON AND TONIGHT. FRONTAL/OUTFLOW BOUNDARY OVER CENTRAL MO AND KS SHOULD BEGIN TO SLOWLY DRIFT SOUTHWARD DURING THE NEXT 24 HOURS. PWS AROUND 2 INCHES WILL COMBINE WITH SLOW STORM MOVEMENT TO LEAD TO THE THREAT OF VERY HEAVY RAINFALL. GIVEN THE SLOW STORM MOVEMENT AND POTENTIAL OF CELL TRAINING WOULDNT BE AT ALL SURPRISED TO SEE A FEW LOCATIONS END UP WITH MORE THAN 4 INCHES. WHILE HEAVIEST RAINFALL TOTALS FROM THIS MORNING AND LOWEST FFG ARE OVER OUR EASTERN COUNTIES...THE POTENTIAL MAGNITUDE OF THE HEAVY RAINFALL JUSTIFIES A FLOOD WATCH ALL LOCATIONS. 18Z SOUNDING IN THROUGH 400 MB SHOWS AN EXTREMELY UNSTABLE ENVIRONMENT WITH AN LI OF -11C. THERE IS A VERY SMALL CAP ON THE ORDER OF ABOUT 1 DEGREE CELSIUS...WHICH SHOULDNT BE TOO DIFFICULT TO OVERCOME THIS AFTERNOON. WIND FIELDS NOT ALL THAT GREAT BUT WITH SUCH EXTREME INSTABILITY ORGANIZED MULTICELLS COULD CERTAINLY GO ON TO PRODUCE SOME GOOD (WELL BAD I GUESS) SIZED HAIL WITH DAMAGING WIND POTENTIAL INCREASING AS THE STORMS MORPH INTO LINE SEGMENTS THIS EVENING. BEYOND THE SHORT TERM VERY FEW CHANGES WERE MADE TO THE GRIDS. MODELS CONTINUE TO ADVERTISE A MEANDERING FRONT IN AND ABOUT THE AREA FOR THE FORESEEABLE FUTURE. POSSIBILITY OF A CUT OFF LOW FORMING NEAR THE END OF THE EXTENDED CERTAINLY COULD BE BAD NEWS IF WE ACTUALLY DE REACH OUR RAINFALL POTENTIAL OVER THE NEXT SEVERAL DAYS. ALL GRIDS ARE OUT. THANKS FOR COORD LSX/TSA/ICT .SGF... .MO...FLOOD WATCH WATCH THROUGH TONIGHT. .KS...FLOOD WATCH WATCH THROUGH TONIGHT. IZZI
Hazardous weather outlook, Jun 10, 1:05 PM CDT, 2 hours 31 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-110000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
105 PM CDT TUE JUN 10 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...INCLUDING SCATTERED SEVERE STORMS CONTAINING:
HAIL UP TO TWO INCHES IN DIAMETER
DAMAGING WINDS TO 70 MPH
EXTREMELY HEAVY RAINFALL AND FLOODING ARE ALSO POSSIBLE
AREAS AFFECTED AND TIMING:
THUNDERSTORMS WILL MOVE INTO NORTHWEST PORTIONS OF THE OUTLOOK
AREA AFTER 2 PM...OVERSPREADING THE REMAINDER OF THE OUTLOOK AREA
BY EVENING.
DISCUSSION:
THUNDERSTORMS WILL OVERSPREAD THE OUTLOOK AREA THIS
AFTERNOON...WITH SOME OF THE THUNDERSTORMS LIKELY BECOMING SEVERE.
THE GREATEST THREAT WILL LIKELY BE FROM LARGE HAIL TO THE SIZE OF
GOLF BALLS OR LARGER AND DAMAGING WINDS TO 70 MPH. WHILE AN
ISOLATED TORNADO OR TWO CANNOT BE RULED OUT...CONDITIONS ARE NOT
ALL THAT FAVORABLE FOR TORNADOS THIS AFTERNOON.
IN ADDITION TO THE SEVERE WEATHER THREAT...VERY HEAVY RAINFALL
WILL LIKELY ACCOMPANY THE THUNDERSTORMS. SOME THUNDERSTORMS COULD
PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN LESS THAN AN
HOUR. RAINFALL AMOUNTS OF THIS MAGNITUDE WOULD LEAD TO FLASH
FLOODING.
ADDITIONAL INFORMATION: A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE
OUTLOOK AREA THIS AFTERNOON AND TONIGHT. FOR MORE DETAILED
INFORMATION PLEASE REFER TO THE FLOOD WATCH PRODUCT
(STLFFASGF)...OR VISIT OUR WEBSITE AT: HTTP://WWW.CRH.NOAA.GOV/SGF.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE
NEXT WEEK. IT IS DIFFICULT TO PINPOINT TIMING AND INTENSITY OF
THESE THUNDERSTORMS...HOWEVER LOCALLY HEAVY
RAINFALL...FLOODING...AND SOME SEVERE THUNDERSTORMS DO APPEAR TO
BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUIRED 2 PM.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER
WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF
IZZIIn the hours before
Local storm report, Jun 10, 12:21 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1221 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 AM PRESTON MO .88 INCH HAIL
06/10/03 HICKORY REPORTED BY PUBLIC.Special weather statement, Jun 10, 12:50 PM CDT, 2 hours 46 minutes before
MOZ055>058-066>071-077>083-089>092-096>098-105-106-101800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1250 PM CDT TUE JUN 10 2003 SEVERE THUNDERSTORM WATCH NUMBER 503 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN MISSOURI: BARTON...BENTON...CAMDEN...CEDAR...DADE...DALLAS...DENT...DOUGLAS... GREENE...HICKORY...HOWELL...LACLEDE...MARIES...MILLER...MORGAN... OREGON...OZARK...PHELPS...POLK...PULASKI...SHANNON...ST. CLAIR... TEXAS...VERNON...WEBSTER AND WRIGHT. A NEW SEVERE THUNDERSTORM WATCH FOR PORTIONS OF WEST CENTRAL AND CENTRAL MISSOURI...AND SOUTHEAST KANSAS WILL BE ISSUED SHORTLY. TERRY
Special weather statement, Jun 10, 1:00 PM CDT, 2 hours 36 minutes before
KSZ073-097-MOZ055>057-066>069-077-078-110000- SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT TUE JUN 10 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 504...IN EFFECT UNTIL 700 PM CDT TUESDAY EVENING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARTON...BENTON...CAMDEN...CEDAR...HICKORY...MILLER...MORGAN...ST. CLAIR AND VERNON. AND IN KANSAS: BOURBON AND CRAWFORD. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE CAMDENTON... FORT SCOTT...NEVADA...OSAGE BEACH...PITTSBURG AND STOCKTON. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR ADDITIONAL INFORMATION. TERRY
Local storm report, Jun 10, 2:35 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
235 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM COLE CAMP MO .75 INCH HAIL
06/10/03 BENTON PEA TO DIME SIZED HAIL.
REPORTED BY VOLUNTEER
WEATHER OBSERVER.Local storm report, Jun 10, 3:13 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
313 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0305 PM BARNUMTON MO .88 INCH HAIL
06/10/03 CAMDEN REPORTED BY PUBLIC.Local storm report, Jun 10, 3:32 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
332 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0331 PM ELDON MO .88 INCH HAIL
06/10/03 MILLER 50 MPH WINDS ALSO
REPORTED. REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 5:55 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 50 min |
| Jun 10, 6:31 AM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps, Pulaski | 44 min |
| Jun 10, 6:40 AM CDT | Severe Thunderstorm Warning | SGF | Benton | 50 min |
| Jun 10, 6:56 AM CDT | Severe Thunderstorm Warning | SGF | Webster | 49 min |
| Jun 10, 7:40 AM CDT | Severe Thunderstorm Warning | SGF | Wright | 50 min |
| Jun 10, 7:57 AM CDT | Severe Thunderstorm Warning | SGF | Texas | 48 min |
| Jun 10, 2:06 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 54 min |
| Jun 10, 2:14 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 61 min |
| Jun 10, 2:45 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 45 min |
| Jun 10, 3:09 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 66 min |
| Jun 10, 3:25 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 50 min |
| Jun 10, 3:27 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 48 min |
| Jun 10, 4:10 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 65 min |
| Jun 10, 4:13 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 62 min |
| Jun 10, 4:15 PM CDT | Flash Flood Warning | SGF | Miller | 4 hr |
| Jun 10, 4:15 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 60 min |
| Jun 10, 4:33 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 42 min |
| Jun 10, 5:52 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 38 min |
| Jun 10, 6:15 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 60 min |
| Jun 10, 6:21 PM CDT | Flash Flood Warning | SGF | Newton | 4 hr |
| Jun 10, 6:23 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 52 min |
| Jun 10, 6:28 PM CDT | Flash Flood Warning | SGF | Camden | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.